MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the glidesheath slender was used during the procedure.A fisulagram was performed by the doctor, routine procedure using a 5/4 glidesheath slender via radial access.Bard 035 ultaverse 6x60 used during procedure and inflated three times.The balloon was being removed and was stuck inside access sheath.The md removed the balloon and the balloon was stuck in sheath, causing a separation of sheath from hub.The patient's condition was stable.The procedure outcome was successful.There was no patient injury, medical/surgical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.One 5fr 10cm glidesheath slender with a 6x60, 5fr lutonix balloon was received for product evaluation.No other components were received for product evaluation.Visual inspection of the sheath and balloon revealed that the sheath was folded in reverse and exited through the valve in the opposite direction with the balloon stuck within it.The inner diameter of the tip of the sheath was measured to be 1.80 mm which is within manufacturer specifications.The balloon was attempted to be removed from the sheath, although high resistance was observed.Ifu states: " do not manipulate intraluminal devices if any resistance is met.Failure to exercise proper caution may lead to deformation of the sheath tube due to its thin wall, resulting in damage to the vessel." based on the returned device, the complaint can be confirmed for the sheath/catheter mechanical separation.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Event or Problem Description
Additional information was received on april 12, 2021.The french size of the balloon was a 6f.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11445146
Report Number1118880-2021-00037
Device Sequence Number19843784
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot NumberXH31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD ULTRAVERSE.; BD ULTRAVERSE.
Patient Age73 YR
Patient Weight103